Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 22, 2011, 4:20 PM EDT for Walker County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 4:20 PM EDT (20:20 UTC)
- Expired
- May 22, 2011, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
334
WWUS82 KFFC 222020
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SUN MAY 22 2011
GAZ002-222045-
420 PM EDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALKER COUNTY
UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDAR GROVE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CEDAR GROVE...COOPER HEIGHTS...LINWOOD...ROCK SPRING...
CHICKAMAUGA AND NOBLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3486 8526 3485 8520 3478 8520 3477 8515
3472 8517 3469 8548 3471 8549 3477 8545
3484 8545 3489 8543 3493 8526
TIME...MOT...LOC 2019Z 253DEG 19KT 3476 8546
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 22, 3:51 PM EDT, 29 minutes earlier.
Area forecast discussion, May 22, 3:51 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SUN MAY 22 2011
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AHEAD OF A
SHORTWAVE TRACKING INTO THE TENNESSEE VALLEY. GIVEN THE STRONG
HEATING THAT OCCURRED TODAY ACROSS NORTH GEORGIA...CONVECTION IN
NORTHERN ALABAMA AND CAPE VALUES AROUND 2000 J/KG...A WATCH WAS
ISSUED FOR FAR NORTH GEORGIA. THE GREATEST THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
THE REST OF THE COUNTY WARNING AREA IS BEING INFLUENCED MORE BY
SURFACE AND UPPER LEVEL RIDGING ALONG THE EASTERN SEABOARD. GIVEN
THIS AND THE FURTHER PROXIMITY FROM THE SHORTWAVE...THE REST OF
THE CWA IS EXPECTED TO REMAIN PRECIP FREE. THIS RIDGING WILL
CONTINUE TO DOMINATE THROUGH THE SHORT TERM...KEEPING NORTH AND
CENTRAL GEORGIA HOT. EVEN WITH THESE ABOVE AVERAGE TEMPERATURES
THOUGH...NOT FORECASTING ANY RECORD BREAKING MAX OR MIN TEMPS FOR
MONDAY.
ALTHOUGH THIS RIDGING WILL CONTINUE TO DOMINATE...SHORTWAVES
TRACKING ACROSS THE OHIO/TENNESSEE VALLEY THROUGH MONDAY WILL
CONTINUE TO BE CLOSE ENOUGH IN PROXIMITY TO GENERATE SHOWERS AND
THUNDERSTORMS ACROSS NORTH GEORGIA...SIMILAR TO THIS AFTERNOON.
THE STRONGEST OF THE SHORTWAVES APPEARS TO TRACK INTO THE OHIO
VALLEY ON TUESDAY...HOWEVER...THE MOISTURE APPEARS TO REMAIN WELL
NORTH OF THE AREA AND THUS HAVE NOT INCLUDED MENTION OF POPS ON
TUESDAY BUT WILL HAVE TO MONITOR THIS. IF THIS SHORTWAVE MOVES
FURTHER SOUTH THEN THE MODELS ARE SHOWING...MAY HAVE TO MENTION
POPS FOR FAR NORTH GEORGIA.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE AT THE BEGINNING OF THE
LONG TERM WHILE THE NEXT LOW PRESSURE SYSTEM OF INTEREST TRACKS
ACROSS THE CENTRAL PLAINS. BOTH GFS AND ECMWF BRING A FRONT
ASSOCIATED WITH THIS SYSTEM INTO GEORGIA AT THE END OF THE WORK
WEEK...BUT TIMING BETWEEN THE MODELS IS STILL DIFFERENT WITH GFS
MOVING THE FRONT INTO GEORGIA ON THURSDAY EVENING AND THE ECMWF
INDICATING FRIDAY. EITHER WAY...EXPECT HIGHER RAIN CHANCES FOR THE
ENTIRE COUNTY WARNING AREA AT THE END OF THE WORK WEEK. BOTH
MODELS ARE NOW SHOWING A CUT OFF LOW OVER FLORIDA DEVELOPING ON
SATURDAY WITH SOME SHOWERS LINGERING ACROSS GEORGIA. PRECIP
CHANCES WILL DECREASE ON SUNDAY.
11
&&
.FIRE WEATHER...
AREA WILL REMAIN HOT AND DRY ON MONDAY...BUT SOUTHWEST FLOW WILL
CONTINUE TO BRING GULF MOISTURE INTO NORTH AND CENTRAL GEORGIA.
FUELS HAVE DRIED TO 6 PERCENT ACROSS NORTH AND CENTRAL GEORGIA. RH
VALUES ACROSS CENTRAL GEORGIA ON MONDAY SHOW ISOLATED AREAS OF 25
PERCENT...BUT ARE JUST UNDER THE FOUR HOUR DURATION CRITERIA.
GIVEN THIS...WILL NOT ISSUE A FIRE DANGER STATEMENT FOR
MONDAY...BUT THE NEXT SHIFT WILL HAVE TO RE-EVALUATE THIS AS IT IS
SOMEWHAT MARGINAL.
11
&&
.CLIMATE...
RECORDS FOR 05-23
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 99 1941 57 1967 69 1953 45 2002
KATL 95 1941 56 1967 71 1941 40 1883
KCSG 97 1996 59 1967 73 1983 49 1954
KMCN 98 1956 56 1967 72 1938 42 2002
1941 1915
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. CURRENT
LIGHT WESTERLY WINDS SHOULD SETTLE FROM THE SW BY 20Z...WITH
SPEEDS AROUND 8KTS THIS AFTERNOON...FALLING OFF TO 4KTS OR LESS
THIS EVENING. EXPECT A WEST WIND BY 15Z MON...THEN BACK TO SW BY
18Z MON...WITH SPEEDS AROUND 10KTS BY MON 18Z. A SLIGHT INCREASE
IN LOW LEVEL MOISTURE COULD RESULT IN PATCHY FOG AGAIN EARLY MON
MORNING... WITH POSSIBLY MVFR VIS FROM FOG AT FTY..AHN AND MCN.
THE MOISTURE WILL ALSO RESULT IN SCT060-070 BY MON 18Z AT MOST TAF
SITES. EXPECT ANY CONVECTIVE THREAT TO HOLD NORTH OF THE AIRPORTS
THIS AFTERNOON AND AGAIN ON MONDAY.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.
/39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 64 94 64 94 / 5 5 5 5
ATLANTA 68 91 69 91 / 0 5 10 5
BLAIRSVILLE 61 85 59 85 / 20 20 20 10
CARTERSVILLE 61 90 62 91 / 10 10 10 10
COLUMBUS 66 94 67 93 / 0 0 5 5
GAINESVILLE 67 91 67 90 / 20 10 10 10
MACON 61 96 64 95 / 0 5 5 5
ROME 64 92 63 91 / 20 10 20 10
PEACHTREE CITY 60 91 61 92 / 0 0 10 5
VIDALIA 67 98 68 97 / 0 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.
&&
11Hazardous weather outlook, May 22, 2:16 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EDT SUN MAY 22 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 216 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTH GEORGIA. .SYNOPSIS... WEAK HIGH PRESSURE OVER THE SOUTHEAST WILL BEGIN TO SHIFT EAST TODAY. MEANWHILE A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL LARGE HAIL...STRONG WINDS AND CLOUD-TO-GROUND LIGHTNING. DIME TO QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THE STRONGER STORMS. THE GREATER LOCATION FOR AFTERNOON AND EVENING THUNDERSTORMS IS GENERALLY NORTH OF A LINE FROM CEDARTOWN...TO CANTON... TO CLEVELAND. .DISCUSSION... SOUTHERLY WINDS WILL CONTINUE TO BRING A WARM AND MOIST AIRMASS TO THE REGION. WITH INCREASING TEMPERATURES AND DEWPOINTS...THE AIRMASS WILL BECOME MODERATELY UNSTABLE WITH CAPES BETWEEN 2000 TO 3000 J/KG. THIS WILL AID IN ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT...BUT MAINLY ACROSS NORTH GEORGIA CLOSER TO THE UPPER LEVEL DISTURBANCES AND AID FROM OROGRAPHIC LIFT. THE MODERATE INSTABILITY AND LOW LEVEL WIND SHEAR IN NORTH GEORGIA WOULD SUPPORT A POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON OR EVENING. THE THUNDERSTORM THREAT WILL GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY ACROSS NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 22, 3:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT SUN MAY 22 2011
GAZ001-222030-
347 PM EDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN DADE COUNTY UNTIL
430 PM EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF COLE CITY TO SOUTHWEST OF RISING FAWN...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DADE COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE RISING FAWN...STEPHENSVILLE...CLOUDLAND CANYON
STATE PARK...TRENTON...COLE CITY...NEW ENGLAND...HOOKER...MORGANVILLE
AND WILDWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3499 8539 3496 8537 3484 8545 3477 8545
3473 8546 3469 8549 3467 8549 3465 8555
3498 8561 3499 8560
TIME...MOT...LOC 1947Z 252DEG 23KT 3493 8576 3473 8561Special weather statement, May 22, 4:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SUN MAY 22 2011
GAZ002-222045-
420 PM EDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALKER COUNTY
UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDAR GROVE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CEDAR GROVE...COOPER HEIGHTS...LINWOOD...ROCK SPRING...
CHICKAMAUGA AND NOBLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3486 8526 3485 8520 3478 8520 3477 8515
3472 8517 3469 8548 3471 8549 3477 8545
3484 8545 3489 8543 3493 8526
TIME...MOT...LOC 2019Z 253DEG 19KT 3476 8546The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:47 PM EDT | Special Weather Statement | FFC | Dade | 43 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.